MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDSTITCH DEVICE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SPEEDSTITCH DEVICE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number OM-7000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a hip surgery the speedstitch barrow separated from the handle.No patient injuries or delay reported.Smith and nephew back-up device was available to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual inspection revealed the barrow is separated from handle.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found a similar reported event.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: excessive force.No containment or corrective actions are recommended at this time.

Brand Name
SPEEDSTITCH DEVICE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11131581
Report Number3006524618-2021-00037
Device Sequence Number16978058
Product Code GAT
UDI-Device Identifier00817470001402
UDI-Public00817470001402
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOM-7000
Device Catalogue NumberOM-7000
Device Lot NumberH110550R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown